I started trying to get pregnant seven ago. I started clomid in May and had no results so in September my doctor started me on Fumera. I had my last period October 28, 2012. My doctor gave me my Gonadotropin injection November 12, 2012. My first spotting was a couple of days later. It was a watery red brown and only lasted a day. Then it turned to a brown mucus spotting and it stopped after two days. This morning there was a red spot in my panties but no real bleeding. My period is not due till the end of the month. What does this mean and has any one else ever experienced this?
I don't understand the regime you are under. It seems rather drastic if you have only been trying for seven months. You are not usually considered to have fertility problems until you have been unsuccessful for a year of trying. Has it been established that you are not ovulating? Has your husband's sperm been tested? Can you explain some more please?
- Where are you from?
- What has been given as the particularly need for treatment?
You only started Fumera (?Femara) in September, yet you have been given just one injection, and it is only one day before you were due to ovulate anyway! I thought it would normally be given daily (or twice daily) from the third day of your cycle. But perhaps I can be enlightened.
I await your response.
I am a forty six year old woman that has just decided she wanted a child. because of my age, she prescribed clomid and I receive the injection monthly. Two months ago I began Femara. I am now a week away from my period and I have been spotting . the first two times started and stopped, this last time is so small amount of spotting I just use panty liner. I am bloated and my breast are very tender, like my period is coming.
Than you for that information. I understand that your biological clock is ticking away quite fast, and you would probably be entering the menopause in a few years' time. The average age of a woman having her last period (menopause) is considered to be 51. I know some women have their last period in their forties, but some have it later in their fifties.
But I would caution against worrying too much, as that will not help you. If you are pregnant, that will be evident soon. But if not, worrying will not improve your chances of getting pregnant.
You are still having periods, which indicates you are ovulating. So ...
- Are you being scanned and tracked?
There are side effects to the fertility treatments, and I would not advise having treatment without being properly monitored. Follicle over-stimulation is a serious risk. Also, Clomid lasts for a long time in your body. So it may have an adverse effect on the cervical mucus and uterine lining. Women with PCOS (Polycystic Ovary Syndrome) do not seem to respond well to Clomid.
While Femara (Letrazole) should not be taken if there is any chance of being pregnant (birth defect risk), I do not know why just one injection of gonadtrophin was given, so close to ovulation. Gonadtrophin is very expensive, and is usually given over a period of time. If you have become pregnant, it probably would not be because of one injection the day before ovulation (but I am not a doctor or pharmacist).
- Has sperm viability been checked?
You have made no reference to this. That is a significant factor.
Hope this helps.
Take Care - Keep Calm!
Hello again, I hope you had a wonderful Thanksgiving. Yes, I have an ultra sound every month. and the injection once a month. I have been given the injection anywhere from the 10 day to the 16 in order to locate my ovulation cycle. She had been a wonderful doctor to me. When I was taking the clomid I started out with the 50 milligrams taken on the third day of my cycle, once a month and she raised the milligrams each month along with the same injection, 10,000 milligrams for five months. I am very well monitored. I wasn't able to get a hold her Friday and tell her of the spotting because of the holiday. I am really not worried as much as concerned for the spotting. I'm still spotting,but very little dark blood this morning. My breast are still tender and I have a bad back ache. I just wish I would start a normal period or stop spotting. In the beginning of my decision to get pregnant, I had the laporoscopy or however you spell it, to make sure everything was ok. I have pictures of my ovaries and cleared tubes. I was wondering if this POS syndrome is visible or are there symptoms?
And, no, my partner has not been tested yet. He has two other children. I know this doesn't mean much, but yes we will have him tested it the pregnancy doesn't happen this month. He is 38 years old, a little younger than me ahahahaha. Anyhoo, I want you to know i do appreciate your help. Thanks Sharon
Hope you had a good Thanksgiving; we don't celebrate Thanksgiving in UK!
PCOS (PolyCystic Ovary Syndrome) is one of the most common causes of female infertility. The symptoms of PCOS usually become apparent in the late teens or early twenties. Often the only symptoms are menstrual problems or a failure to conceive. Many women discover they have PCOS when they're trying to get pregnant and are unsuccessful.
Not all women with PCOS have all of the symptoms, each of which can vary from mild to severe.
The classic symptoms of PCOS are:
- irregular periods or none at all
- problems getting pregnant (because of irregular (or non-) ovulation
- excessive hair growth
- weight gain
- thinning hair/hair loss
- oily skin/acne
Hope this is an additional help. Glad to have helped so far.
Thank you again. I don't have these symptoms. I assumed because the spotting occurred twp days after my injection that it was implantation. It stopped and then it started again as I explained in the other posts. Now It is a spotting that is very minimal and has lasted more than three days. Very dark. I can't seem to get any answers about it through Google, except maybe it's implantation. If the brown spotting was after my period i would understand better. Can I assume at this point that my period came early? My cycle has always been pretty accurate and anywhere between 28 and 30 days. Only one other time did I have spotting in between periods my entire life. I am sure the doctor will know if it is a more serious issue. I will try to call her today. If she doesn't answer it will be Monday before I know anything. Is there a sight you have used that is informative?
I like to use the UK NHS site, although I also use the sites of the various drug companies and the specialist 'problem area' sites.
I think one of the problems is when you interfere with your hormone balance, there can be a variety of outcomes depending on when in the menstrual cycle intervention occurs, particularly if taken differently from drug manufacturer's recommendation.
Hope all goes well for you